Results 1 to 2 of 2
  1. #1
    Junior Member
    Join Date
    Nov 2008
    Posts
    1

    Default decrease spiro to 100 mgs

    Hello Dr. Redmond-
    I have been on spiro and Sprintec since 6/07 and have had great success with them. They have decreased my acne, facial hair, oily skin/scalp and has helped me to maintain the hair that I have on my head. But my ob/gyn is now only willing to prescribe me 50 mgs.(this an entire story all together and she will not budge on that dose. I have a dermatologist appt in a week to plead my case) I have been on 100 mgs for the past 2 months and I have noticed a dramatic increase in hair loss to the point of it being worse prior to starting spiro. In your clinical experience, have you seen women that after 2 months of half the dose of spiro, the hairloss has increased so excessively? I understand that some women are hypersensitive to androgens and I have a strong genetic component for alopecia. My fear is that I am now at a point where my hair will never return to the condition it was when I was taking 200 mgs. Thank you for your time and I have read your book, The Hormonally Vulnerable Woman cover to cover. It has been a great resource for me.

  2. #2
    Medical Advisor Geoffrey Redmond, MD, FACE's Avatar
    Join Date
    Oct 2008
    Location
    New York, NY
    Posts
    59

    Default

    Quote Originally Posted by sadiesue View Post
    Hello Dr. Redmond-
    I have been on spiro and Sprintec since 6/07 and have had great success with them. They have decreased my acne, facial hair, oily skin/scalp and has helped me to maintain the hair that I have on my head. But my ob/gyn is now only willing to prescribe me 50 mgs.(this an entire story all together and she will not budge on that dose. I have a dermatologist appt in a week to plead my case) I have been on 100 mgs for the past 2 months and I have noticed a dramatic increase in hair loss to the point of it being worse prior to starting spiro. In your clinical experience, have you seen women that after 2 months of half the dose of spiro, the hairloss has increased so excessively? I understand that some women are hypersensitive to androgens and I have a strong genetic component for alopecia. My fear is that I am now at a point where my hair will never return to the condition it was when I was taking 200 mgs. Thank you for your time and I have read your book, The Hormonally Vulnerable Woman cover to cover. It has been a great resource for me.
    Spiro does not cause serious side effects in healthy adults. However there are some situations in which there can be problems so it needs to be worked out with a doctor you have seen in consultation.

    Many doctors are reluctant to prescribe it because of concern that it might raise potassium. This almost never happens but, again anyone on spiro needs to be followed with a physician familiar with it. Some will and some won't. Sadly the reality for women with alopecia is that they need to find a doctor who will take them seriously, some do but not all.
    Geoffrey Redmond, MD
    The Hormone Help Center of New York http://www.hormonehelpny.com/
    Author, It's Your Hormones

    It is not appropriate to make medical diagnoses or treatment recommendations over the internet. Replies to questions intended as general information and not as medical advice for any individual. An appropriate health care provider should be consulted for specific advice.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads